Aa
A
A
Close
Avatar universal
New side effects for me, anyone else?
Well let me add to the growing list of being a poster child of all the side effects.  I am now diagnosed with hypothyroidism.  Doc said Ribivarin can bring out illnesses that have remained dormant (for lack of medical term).  Now on Levothyroxine 25mg for life.  But I will say this has helped so much with the fatigue.  I already am suffering from Anemia so fatigue is my enemy!  Week 9 of Procrit (40,000) and 2 transfusions...ugh!

In addition I was a little lactose inolerent prior to treatment, now I'm full blown and looking at a carton of yogurt gives me a stomach ache.  

On the bright side, even with all the side effects I'm UND on week 12 labs.....hooray!  I will gladly suffer the side effects for the comfort and knowledge that the Tx is actually working this time around.  I was a non-responder 10 years ago on double therapy.



Any one else have these side effects too?  

Cancel
3 Answers
Page 1 of 1
4748379 tn?1386268872
Yes, my thyroid went crazy during my first tx in 1998 but I think I had a mild case of hypothyroidism to begin with. Good luck
Comment
Cancel
4748379 tn?1386268872
Comment
Comment
Submit Comment
766573 tn?1365170066
Hey congrats on being UND. I can imagine what a relief that mus be after being a nonresponder! I became Hypo around week 13 (of 48) and have been on Levothyroxine ever since. There is supposed to be a chance that out thyroid will regulate itself and our TSH will turn to normal some time after we stop treatment.

It is a nice thought but I have a feeling I too am going to be on thyroid meds forever. I have to admit though they prevent me from being cold all the time.

Best of luck and I hope you continue to post your progress. :)
Comment
Cancel
766573 tn?1365170066
Comment
Comment
Submit Comment
Avatar universal
My chills went away when we started controlling the RBC with Procrit to build up my red blood cells.  It was caused from the Anemia.  Now I only get them periodically after Interferon injection and even that is becoming less frequent.

I sure hope I'm not the only one that gets freaked out thinking about all the massive loads of chemicals we are adding into our bodies for treatment, the changes to our biology, the side effects and the meds for the side effects.  I feel like a hipocrit being a vegetarian, mostly organic and exercise freak and then loading myself with all these chemicals.  My saving grace is knowing that after the treatment all this will eventually be cleansed out of my system.

I'm learning more about anatomy & biology then I did with 8 years of college and 56 years of living...LOL!  So there's another positive :)

Good luck with your Tx and it's great to share information here with others going through the same thing.

Glad I decided to reach out to others rather than try to do this alone.  Sometimes it takes me a minute to get the light bulb turned on over my head!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
317787 tn?1463415842
Blank
Dee1956 commented on Belle313's status
9 hrs ago
317787 tn?1463415842
Blank
Dee1956 commented on Belle313's status
May 27
Avatar m tn
Blank
JCB1606 cautiously optimistic Comment
May 27
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
1815939 tn?1377995399
Blank
pooh55811
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
Avatar m tn
Blank
can-do-man
IN
317787 tn?1463415842
Blank
Dee1956
DC
683231 tn?1438659664
Blank
flyinlynn
Auburn, WA
Hepatitis Social Community Resources
Top Hepatitis Answerers
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
1815939 tn?1377995399
Blank
pooh55811
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
Avatar m tn
Blank
can-do-man
IN
317787 tn?1463415842
Blank
Dee1956
DC
683231 tn?1438659664
Blank
flyinlynn
Auburn, WA